Alert archive / Maine / High Wind Watches in 2009

High Wind Watch 2, NWS Caribou, ME

March 10, 2009Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind watch at Mar 10, 2009, 3:49 PM EDT for Hancock County, Washington County, Maine. It took effect at Mar 11, 2009, 10:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 3:49 PM EDT (19:49 UTC)
In effect from
Mar 11, 2009, 10:00 AM EDT
Expired
Mar 11, 2009, 4:00 AM EDT
In force
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Mar 10, 4:05 AM EDT, 11 hours 44 minutes earlier.

Area forecast discussion, Mar 10, 4:05 AM EDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
405 AM EDT TUE MAR 10 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD EAST TONIGHT...THEN CROSS THE REGION
TUESDAY. THE HIGH WILL MOVE EAST OF THE REGION TUESDAY NIGHT. LOW
PRESSURE TRACKING THROUGH SOUTHERN CANADA WILL PULL A WARM FRONT
THROUGH THE STATE WEDNESDAY MORNING FOLLOWED BY A COLD FRONT
WEDNESDAY EVENING.&&

.NEAR TERM /THROUGH TONIGHT/...
MAIN CHALLENGES THIS TERM ARE TEMPERATURES ESPECIALLY TONIGHT AND
TIMING OF WX LATER TONIGHT.

SOME ADJUSTMENTS WERE MADE TO THE TEMPERATURE GRIDS THIS MORNING
TO RAISE THE NUMBERS AS READINGS NOT AS COLD AS PREVIOUSLY
EXPECTED. STILL EXPECTING SOME BELOW ZERO READINGS BY SUNRISE
ACROSS THE FAR NW AND WRN AREAS. GMOS AND NAM12 MATCHING PRETTY
CLOSE AND THIS IS HOW THE TEMPERATURES WERE RAN THROUGH TONIGHT.
TEMPERATURES WILL WARM NICELY TODAY DUE TO PLENTY OF SUNSHINE AND
LIGHT SOUTH WINDS W/READINGS IN THE MID 30S ACROSS THE NORTH AND
UPPER 30S AND LOWER 40S FOR CENTRAL AND DOWNEAST AREAS.

MID AND HIGH CLOUDS WILL BE ON THE INCREASE TONIGHT AHEAD APCHG
FRONTAL SYSTEM. SKY GRIDS ARE A BLEND OF THE GEMREG/NAM12 AND GFS
WHICH SHOWS SKY BECMG CLOUDY ACROSS THE WESTERN AND DOWNEAST AREAS
W/PARTLY TO MOSTLY CLOUDY SKIES ACROSS THE NORTH. BROUGHT CHC POPS
AS FAR EAST AS THE GNR AND BGR AREA (30-40%) W/20% ACROSS THE
EASTERN 3RD OF THE CWA BY DAYBREAK WEDNESDAY. WX GRIDS REFLECT
STRATIFORM PRECIP IN THE FORM OF SNOW BEING SUPPORTED BY THE
SREF/GFS AND NAM. TEMPERATURES WILL FALL BACK SOME THIS EVENING
INTO THE MID AND UPPER 20S AND THEN SLOWLY BEGIN TO WARM AS WAA
SETS IN WELL AFT 06Z. ONE CAVEAT TO THIS WILL BE IF THICKER CLOUDS
HOLD OFF LONGER THEN TEMPERATURES WILL HAVE TIME TO DROP OFF MORE.
DAYCREW WILL NEED TO ASSESS THIS FURTHER.
&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
HIGH PRESSURE IS MOVING WELL TO THE EAST OF THE REGION AT THE
BEGINNING OF THIS PERIOD WITH WARM ADVECTION DEVELOPING AHEAD OF
LOW PRESSURE APPROACHING FROM THE GREAT LAKES. HAVE USED A BLEND
OF THE GFS AND NAM TO INITIALIZE THE PRECIPITATION GRIDS. THIS
BRINGS TIMING OF ONSET OF PRECIPITATION ACROSS REGION A LITTLE
FASTER THAN PREVIOUS FORECAST...HOWEVER THE GEM SUPPORTS THIS.
EXPECT MUCH COLDER AIR TO RETURN ON STRONG NORTHWEST FLOW BEHIND
LOW PRESSURE WEDNESDAY NIGHT INTO THURSDAY. FOR TEMPERATURE WILL
USE A BLEND OF GFS/NAM IN WARM ADVECTION AND STRONG MIXING. EXPECT
MIXED PRECIPITATION WITH STRONG WARM ADVECTION ALOFT WEDNESDAY
MORNING. DAYCREW WILL NEED TO ASSESS THINGS FOR A POSSIBLE WINTER
WX ADVISORY FOR WEDNESDAY ESPECIALLY NORTHERN AND CENTRAL AREAS DUE
TO LIGHT ICING POTENTIAL. WILL USE THICKNESS TOOL USING 50/50 BLEND
NAM/GFS FOR PRECIPITATION TYPE. FOR QPF USED MODEL BLEND BUT WILL
LOWER AMOUNTS 25 PERCENT AS NUMBERS LOOK A LITTLE HIGH.
&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
STRONG COLD ADVECTION WILL CONTINUE THURSDAY NIGHT INTO FRIDAY.
CORE OF VERY COLD AIR MASS EXPECTED TO STAY NORTH OF THE FORECAST
AREA...HOWEVER STILL VERY COLD ALOFT FRIDAY MORNING. GRADIENT
SHOULD SLACKEN OFF ENOUGH SATURDAY MORNING TO DECOUPLE SO WILL
LOWER MIN TEMPERATURE IN ST JOHN VALLEY. FOR REMAINDER OF GRIDS
WILL INITIALIZE WITH GMOS. WILL LOWER POPS SATURDAY NIGHT THRU
SUNDAY NIGHT WITH STRONG HIGH PRESSURE PASSING TO SOUTH. WILL ALSO
ADJUST SKY AND POP GRIDS.
&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR RIGHT THROUGH TONIGHT.

SHORT TERM: IFR CONDITIONS ARE EXPECTED WEDNESDAY AND WEDNESDAY
EVENING. VFR CONDITIONS EXPECTED THURSDAY AND FRIDAY. MVFR/IFR
CONDITIONS POSSIBLE SATURDAY AS WEAK LOW PRESSURE MOVES ACROSS THE
REGION.
&&

.MARINE...
NEAR TERM: NO HEADLINES EXPECTED THROUGH TONIGHT. SWAN GUIDANCE
MATCHED UP WELL W/WHAT WAS OCCURRING PER 06Z OBS SHOWING 3-4 FOOT
SEAS. SEAS WILL SUBSIDE THIS AFTERNOON INTO THE EVENING. WINDS ARE
A BLEND OF THE NAM12/GFS SHOWING SPEEDS PICKING UP TO 15 TO 20 KTS
LATER TONIGHT W/SSE WINDS.

SHORT TERM: WILL TONE DOWN WIND SPEED LATER IN DAY WEDNESDAY WITH
STRONG WARM ADVECTION RAISING AIR TEMPERATURES INTO 40S...SEVERAL
DEGREES ABOVE SEA SURFACE TEMPERATURE SO EXPECT LOWER LEVEL TO
STABILIZE SO WILL BE DIFFICULT FOR STRONGER WINDS TO GET TO
SURFACE. WILL USE GMOS WINDS FRIDAY NIGHT TO END OF FORECAST. FOR
WAVES: HAVE INITIALIZED GRIDS WITH WNA/4. EXPECT LONG PERIOD WAVES
TO PERSIST INTO FRIDAY WITH STRONG SOUTHERLY FETCH. WILL ADJUST
INTRA-COASTAL ZONES. REMAINDER WAVE MODEL LOOKS GOOD.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HEWITT
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...HEWITT
MARINE...HEWITT/MIGNONE
Hazardous weather outlook, Mar 10, 4:21 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
421 AM EDT TUE MAR 10 2009

MEZ001>006-010-011-031-032-110830-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
421 AM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW...SLEET AND FREEZING RAIN CAN BE EXPECTED ON WEDNESDAY WITH
THE POTENTIAL FOR ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF
INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ015>017-029-030-110830-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
421 AM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-110830-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
421 AM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:15 PM EDTGale WarningCAR42 hr

Nearby

High Wind Watches in Maine, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.